Ask a doctor

Laser Treatment on Eybrow Tattoo Has Turned It Dark Blue. What Do I Do Now?

I had eyebrow tatoos a few years ago and they had faded to a very light brown - I could easily cover them with makeup but want to be able to go makeup free. They were badly positioned above my brow line so I had laser treatment to remove them and they are now darkish blue and have not faded after six weeks. They look dreadful. What should I do and how do I find a real expert in this field? What qualifications should I look for and what questions should I ask to ensure that I get best result?

Doctor Answers (3)

Eyebrow Tattoo Turned Blue After Treatment

+1

Hi Dealwitit.  Our experience with permanent makeup removal is that even though it can turn a funky color after treatment, it will continue to fade and be removed with additional treatments.

We make our patients aware of this fact before treatment and let them know that they may need to pencil over it after treatment.  


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Laser made tattoo worse

+1

Most cosmetic tattoos contain iron pigments, some of which are blue.

Your laser caused the brown iron pigments to combine to make a blue one. This can be treated with lasers or reverse cosmetic tattooing.

1. If lasers, you will need several Q switched laser treatments.

2. If micropigmentation - you need several reverse tattoo sessions - piercing the skin to break down the pigment, using a needle but no pigment.  

Risks are the same. Reverse tattoos cost less. Look for a Board Certified Dermatologist or Plastic Surgeon who has done this before. Hope this helps!

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.5 out of 5 stars 23 reviews

Tattoo inks can darken with treatment

+1

I am sorry to hear about your treatment. I would highly recommend you see a dermatologist that has fellowship training in laser surgery. The entire field of lasers in medicine was started and advanced by dermatologists. This is a rare but real side effect in which ink particles can actually darken with treatment. It has to do with an oxidation-reduction chemical reaction which changes the ink particles slightly and makes them darker.  

Omar Ibrahimi, MD
Stamford Dermatologic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.